MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383593
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system caused extravasation in the patient during the ct exam.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "caller states they recently switched to the nexiva diffusics and over the last month have had about 7 extravasation.They are able to draw blood and flush with out issues.When they power inject the patient appears fine and not in pain, but the evaluation of the iv site after shows extravasation.She is unclear if it is a placement issue or issue with the catheter.I honestly do not know this information as its charted in the patients charts and did not keep a list of the patient's names until now.The exams were ct¿s the exams for the most part were scanned as a without contrast because there was no contrast in the images on 2 of them, i would say 2 or 3 of them were stopped and we were able to start another iv and continue with the contrast that was left and one of the exams was injected the entire amount and the radiologist approved us to start a new iv and inject in the other arm to complete the scan, and 2 or 3 were rescheduled.No serious injury really.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
Since no photos or samples displaying the reported condition of leakage were available for examination, we were unable to fully investigate this incident.A device history review could not be completed as no batch number was provided.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16894748
Report Number9610847-2023-00103
Device Sequence Number6091825
Product Code FOZ
UDI-Device Identifier00382903835935
UDI-Public00382903835935
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383593
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown